Texas, 2013Hail and Damaging Winds in Texas, February 10, 2013
February 10, 2013 · NWS SHV · 4 events in 4 counties and zones
A strong upper level trough moved out of the Four Corners region of the country and into the Central Plains during the early morning hours of February 10th. Strong southwest flow aloft was prevalent across the Southern Plains into the Lower Mississippi Valley as a warm front slowly lifted northward from the coast into East Texas and Central Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moved out of the Four Corners region of the country and into the Central Plains during the early morning hours of February 10th. Strong southwest flow aloft was prevalent across the Southern Plains into the Lower Mississippi Valley as a warm front slowly lifted northward from the coast into East Texas and Central Louisiana. A line of thunderstorms developed along a prefrontal boundary west of the Interstate 35 corridor across Central and North Texas shortly after midnight on February 10th and this line of storms began racing eastward near 60 mph. Deep layer atmospheric shear which was mostly unidirectional which suggested that storm mode would be in the form of a squall line which did materialize and moved west to east across the region. Damage consisted of mostly trees and powerlines downed across a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 9, 8:54 PM CST, 8 hours 6 minutes earlier.
Area forecast discussion, Feb 9, 8:54 PM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 PM CST SAT FEB 9 2013
.DISCUSSION...
AREA OF SHOWERS AND ISOLATED TSTMS MOVED ACROSS NORTHEAST TEXAS
INTO SOUTHWEST ARKANSAS THIS EVENING...AND SHOULD END MOST LOCATIONS
SHORTLY. WILL LOWER POPS FOR THE REMAINDER OF THE EVENING...THEN
FOLLOW WITH HIGHER POPS AFTER MIDNIGHT.
TEMPERATURES ARE BEGINNING TO WARM SLOWLY AND LOWS HAVE ALREADY
OCCURRED FOR TONIGHT. DEWPOINTS WILL ALSO FOLLOW TEMPS. SOME
FORECAST ADJUSTMENTS NECESSARY TO ACCOUNT FOR THE TREND.
STILL UNDER A SLIGHT RISK FOR SEVERE CONVECTION...POSSIBLY BEFORE
DAYBREAK IN THE WEST. LOOKS LIKE THE THREAT WILL BE LOW...MAINLY
DUE TO THE STABLE LOWER LEVELS. HOWEVER...SOME HAIL POSSIBLE IN
STRONG STORMS DUE TO COLD ATMOSPHERE AND EXPECTED STRONG UPDRAFTS.
UPDATE OUT SHORTLY.
&&
.AVIATION...
ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS RAPIDLY MOVING NORTH AND
EAST OF THE TERMINAL LOCATIONS THIS EVENING. LOOKING UPSTREAM...NOT
SEEING ANY REDEVELOPMENT AS OF YET BUT LATEST 00Z NAM SHOWING
CONVECTION DEVELOPING QUICKLY NEAR OR EAST OF THE I-35 CORRIDOR AND
RAPIDLY MOVING EASTWARD TOWARDS SUNRISE.
CURRENTLY SEEING MOSTLY MVFR CONDITIONS ACROSS THE REGION ATTM BUT
EXPECT THAT CEILINGS WILL LIKELY BECOME IFR LATER TONIGHT...CLOSER
TO THE ONSET OF PRECIPITATION. BROKING LINE OF CONVECTION SHOULD
MOVE QUICKLY ACROSS THE TERMINAL LOCATIONS DURING THE DAY TOMORROW
WITH THE LINE LIKELY CLEARING ALL BUT THE ELD/MLU TERMINALS NEAR
18Z. WINDS QUICKLY BECOME WESTERLY BEHIND THE LINE WITH IMPROVING
CEILINGS DURING THE AFTERNOON ACROSS OUR NE TX TERMINAL LOCATIONS.
/13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 55 73 46 66 / 20 70 90 20 20
MLU 58 54 73 47 65 / 10 40 90 50 40
DEQ 47 46 71 35 61 / 30 90 70 10 10
TXK 51 48 72 42 62 / 20 70 80 10 10
ELD 54 51 71 43 64 / 10 50 90 20 20
TYR 52 52 72 44 65 / 20 90 70 20 20
GGG 53 52 72 44 65 / 20 70 80 20 20
LFK 64 61 74 47 66 / 20 70 90 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/13
Hazardous weather outlook, Feb 9, 11:47 AM CST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CST SAT FEB 9 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CST SAT FEB 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA
THROUGH TONIGHT...AHEAD OF A SURFACE FRONT AND ASSOCIATED UPPER LEVEL
STORM SYSTEM THAT WILL EJECT NORTHEAST FROM THE ROCKIES AND INTO THE
CENTRAL PLAINS. NO HAZARDOUS WEATHER IS EXPECTED...ALTHOUGH A FEW
STRONG THUNDERSTORMS MAY BEGIN TO APPROACH NORTHEAST TEXAS AND
SOUTHEAST OKLAHOMA...BY DAYBREAK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ABUNDANT GULF AND PACIFIC MOISTURE ALONG WITH INCREASING INSTABILITY
AND WIND SHEAR...AHEAD OF THE UPPER SYSTEM AND SURFACE FRONTAL
BOUNDARY...WILL YIELD A THREAT FOR STRONG TO SEVERE
THUNDERSTORMS ACROSS EAST TEXAS...NORTH LOUISIANA...AND SOUTHERN
ARKANSAS SUNDAY AND SUNDAY NIGHT. DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED
TORNADOES ALSO REMAIN A POSSIBILITY...PARTICULARLY OVER PORTIONS
OF NORTHCENTRAL LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR
TONIGHT...BUT MAY BE REQUIRED BY EARLY SUNDAY MORNING.
VII
Thunderstorm Wind, Franklin
- When
- February 10, 5:00 AM CST
- Where
- Franklin County, 0.9 mi SE of Mt Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -95.220
Law enforcement reported a tree downed in Mount Vernon, Texas.
Thunderstorm Wind, Wood
- When
- February 10, 5:15 AM CST
- Where
- Wood County, 0.9 mi NW of Winnsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.960, -95.290
Law enforcement reported that powerlines were downed in Winnsboro, Texas.
Thunderstorm Wind, Bowie
- When
- February 10, 5:50 AM CST
- Where
- Bowie County, 0.69 mi N of New Boston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.460, -94.420
A tree was downed onto a power line in New Boston, Texas.
Hail, Nacogdoches
- When
- February 10, 7:55 AM CST
- Where
- Nacogdoches County, 1.36 mi ENE of Nacogdoches
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.610, -94.650
Hail was reported near Loop 224 in Nacogdoches, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 201374 injured · $39 million · EF4 · 29 events
- Blizzard in South Dakota, February 10 to 11, 20131 death · 24 events
- Winter Weather in Wisconsin, February 10, 20131 death · $20,000 · 1 event
- Hail and Damaging Winds in Texas, February 10, 2013$636,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Alabama, February 10 to 11, 2013$145,000 · EF1 · 10 events
- Tornadoes in Mississippi, February 10, 2013$175,000 · EF1 · 3 events
- Tornado and Damaging Wind in Texas, February 10, 20131 injured · $53,000 · EF0 · 2 events
- High Wind in Tennessee, February 10 to 11, 2013$33,000 · 74 kt wind · 6 events
- Blizzard and Winter Weather in South Dakota, February 10 to 11, 201322 events
- Winter Storm in Minnesota, February 10 to 11, 201316 events
- Damaging Winds in Alabama, February 10 to 11, 2013$16,000 · 50 kt wind · 5 events
- Heavy Snow in Minnesota, February 10 to 11, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423490, 423491, 424239, 423492.